Agony

Hi Everyone. it's not a nice post to write so I'm sorry if I offend anyone

But when I stacted just Carboplatin alone 12 days ago I suffered awful sickness which thank God has gone but for 7 days I didn't do a poo ... constipated didn't cover it!! I took laxatives but all day and night I kept getting the urge to push like having a baby. of course I checked before taking the laxatives eventually I went little by little. Phew!!

Now I am left with piles never ever fad them in my life and nappy rash like no other. I'm awake through the night either sore or itchy this is the nappy rash causing this I've actually felt it it's nasty.

I'm constantly in the bath as it helps with baking powder which is recommended. but any ideas what I can put on he actually rash? Has anyone else had this at all? I'm trying sudacrem and nothing just letting it dry out.

Desperate for some ideas.

Constipation completely gone but boy is this painful. !!!

Sorry to be so graphic. But also made my stopping chemo even easier frankly. x

19 Replies

oldestnewest
  • Hi Have you tried a pile cream to shrink them and if sudocrem isnt working on your rash try bepanthen? Hope you get some relief soon xx

  • Hi again, just asked my daughter as she has mire knowledge of 'nappy rash' having three young children and she recommends you ask dr cos you can get a fungal infection so would defo be worth asking dr to check it out xx

  • That sounds completely miserable you poor thing. I have vomited and passed out before now with severe pain from piles so I do sympathise.

    Anunsol cream works well to shrink piles and haemorrhoid suppositorys are good. I always found that a bag of frozen peas wrapped in a tea towel and clenched firmly between the bum cheeks was a great help. But don't leave it on too long because you will get frost bite!

    With the rash it depends what has caused it. Piles can cause irritation but it sounds like this is on your skin. I find eumovate and canaston creams effective but I would not suggest either until you find out what you are dealing with. I suppose an antihistamine tablet would not hurt if it was an allergic reaction.

    Really I would suggest you phone your chemo/oncology dept this evening and ask for their help. Failing that call the pharmacy that is open in your area to see what they suggest and then get down to your GPs tomorrow first thing.

    Good luckx

  • Very very good advice, Flamingo, but what got me giggling was the bag of frozen peas. What a visual that is!

  • Hi thank you for your advice very grateful.

    Yes I do have piles I got my poor hubby to look!! He said try to push them back up ? in a warm bath. The rash I have is caused from my constipation as I was constantly leaking poo ( sorry so graghic) and that's what has made the out bits so raw and sore. Just like nappy rash.

    I have some canaston cream also some steroid cream pharmacist said ok to use that as it's weak. Will try and see GP tomorrow bit I'm soooo embarrassed at anyone looking up there it's stupid I know but it is soooo painful.

    Going loo as normal other constipated at all now. Thank the Lord!!

    Every night I'm up and down sore or itchy vicious circle!! I'm so tired now xx

  • I was at the doctors two weeks ago as I've been having a little bit of rectal bleeding, the doctor had to get a chaperone and only the receptionist was available! I apologised to her !!!!

    It's us who feels the embarrassment though isn't it!

    Clare xx

  • HI Ricky, my chemist suggested I use liquid parafin to clean that area, it is very soothing. You can also use anusol cream or ointment or if it is really bad, your gp with prescribe something stronger. So plenty of water meantime, brown bread fruit and veggies and oatie biscuits, as recommended by my gastro doc after getting my piles banded. Prunes are also good for constipation but keep on top of it.

  • Trust me no subject is out of bounds here. We have heard and experienced it all. I am so sorry you're having this problem although all of us can relate to it. I would use just a zinc ointment like Desitin, a simple diaper rash ointment, if it gets too bad go to your doctor he will give you an anti fungal shot.

    As for the constipation, nothing really helped mine much. My body did not respond to stool softeners so every once in awhile I took a good slug of Milk of Magnesia. Not too much because that's disastrous but perhaps a tablespoon at night helps get it moving along.

  • Hi Ricky23 I can only give advice on the constipation whilst having chemo. I found taking 2 sachets of Laxido the day before chemo and another 2 on the day of chemo certainly helped me with any impact then after chemo one a day until normal set in. Love Michelle x

  • Hi Ricky my doctor prescribed movicol for me.

    Oh I was so constipated on chemo, she advised

    me to take senokot and movicol together one

    gets you moving and the other softens the poo.

    I got extremely sore as I didn't see my GP when

    it began...thought I could sort it myself. SO go

    see your GP tomorrow..they really have heard it

    all before. I also drank lots of prune juice from

    Holland and Barrett that's very good too, but

    only drank it before bed as it gave me

    terrible wind. Oh what a subject but we have

    all suffered with this problem you are not alone.

    Take care

    X🌷X

    Lynda

  • I had to be really careful with constipation as had a stoma on my last operation. I had movicol which I started on day two after chemo. Grapes helped too. I had to be careful it didn't go the other way. Did they not give you a prescription when you had your chemo?

    LA

  • I feel your pain as I had the very very itchy and sore skin between my cheeks too, it was either agony or very irritable and very difficult to manage. A very gentle wash and pat dry then loads of sudocrem on top, a few days of that did help and luckily it went however it does still come back from time to time and the irritation is awful.

    Have you spoken with your GP or even your unit nurses? I must admit I haven't yet gone to my GP however when it comes back again .i think I will as it is awful to bear isn't it?

    I really hope yours does clear up. I never have baths when I get this but stick to showers. You could try putting on a baking powder paste however that may be a home remedy too far. I hadn't heard of adding it to baths though.

    Take care

    Clare xx

  • Hi Clare, I use Simple baby shower wash to wash, it has calomile and helps the itch. I think its a reaction to treatment as had it also post pile banding. In desperation one day went to a chemist and they suggested Liquid of Parifin to clean the area and it works a treat for me

  • I think you might have thrush. You need the right treatment.

  • I agree with Antheamary-it sounds an awful lot like thrush. When my daughter was a baby she had what I thought was nappy rash. I couldn't get it to go away so in the end saw my GP-turned out to be thrush. The right treatment cleared it up quickly.

    I had awful constipation on chemo-largely from the anti-sickness meds. I changed them and took stool softeners on the day of my treatment and that helped a lot.

  • Thank you everyone SO much . I was very weepie last night.... ridiculous but I was in so much pain it was unreal. So all the support and advice you all so kindly gave was gratefully received.

    The pain was so bad today I got an emergency appointment tonight. The doctor didn't mention thrush but said I'm extremely raw and some small ulcers weeping. I now have some cream Dakakort . I've just had a bath a put some on so everything crossed. As I'm on antibiotics already for a urine infection I don't need anymore as I still have 1 more day of those to go.

    I didn't think anything so small could hurt so much!! I'm terrified of having a wee let alone the other lol

    So once again thank you all. so supportive when you all have your own problems going on. Big hugs to you all xxxxxxx

  • Some times its the little things get to us because we keep everying in. Dont use perfumed shower gel and keep water warm but not too hot. I would use the liquid of parafin also to clean area after going to loo. Its okay to get weepy, you needed to do that

  • Hi Ricky so pleased you went to see dr, hope the cream works quickly for you. Maybe you have a reaction to chemo too and it might be helpful to tell your oncologist when next you have an appointment.

    Take care

    Lynda x🌷x

  • This sounds awful, I too started Carboplatin 9 days ago and it caused constipation as well, I took movicol which is a powder in glass of water. It is very gentle and it's often given after surgery. For your rash I use Carvilon as I have rashes etc from using incontinence pads (a problem caused by surgery a long time ago) it is on prescription only I think and it is very good, also have a wash / cream called Ultrabase get this on prescription too. These 2 things together have eliminated my rash and soreness so maybe it could help you too.

    As for the sickness did you take the steroids and anti sickness medication as these help and really there is no need to get too nauseous as they do have other choices of anti nauseous meds so maybe check with your oncology nurse specialist and talk to your dr as well.

    I've had chemo twice before and felt very ill both times for a period of days but this time with a single agent only I've been quite well, just a blip with the constipation. So I do hope this all helps, this is not a nice journey we are on but it's good to help each other and give encouragement, chemo worked for me, plus eating a anti cancerous diet, all the good things they tell you about. I am in my 6th year post ovarian cancer so I am really blessed.

    Sending with hope you soon feel heaps better

    Anna